MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G53428
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to initial reporter: per imaging findings under (b)(4) (manufacture ref# 3002808486-2021-01887) additional complaint logged to cover for kink in proximal end of tx2: the physician was trying to deduce this from the pre-op imaging which was done on (b)(6) 2015, the patient appears to have had a prior surgical arch reconstruction, including an aortic valve replacement.There has been debranching of the arch branches, so that they all arise from a single trunk, the distal end of the surgical graft looks to have an angulation of about 90 degrees, and includes a marked kink on the inner curve of that angulation.Immediately distal to the surgical graft is a large thoracoabdominal aneurysm of just over 60mm diameter.¿ next images are from (b)(6) 2016 ¿ 1 week post-procedure ¿ and show the overall situation, with a 2-stent overlap between the tx2 and the alpha graft in the descending aorta, and just over a 2-stent overlap between the alpha graft and the top of the cmd.Imaging from (b)(6) 2017 ¿ about 14 months post-procedure ¿ shows the overlaps are still in place, the kink is still present in the tx2 graft where it ¿turns the corner¿ into the previous surgical graft, and in particular, the overlap between the distal alpha graft and the proximal cmd has reduced slightly to be about 2 stents in length.The next image set is from (b)(6) 2021, and these show problems starting to become more serious.The overlap between the alpha graft and the cmd has now reduced to being just one stent in length, and the tx2-alpha overlap has reduced slightly.However, there is now a developing acute angulation of the alpha graft at the end of the tx2 graft.Following the scans of (b)(6) 2021, a procedure was performed to reline the top of the tx2 graft where the kink had been present, as seen in the following two images: from the last image, the gore graft was deployed proximally beyond the tx2 graft, but the kink remains, causing a diameter reduction of at least 50%.¿ ¿ ¿the final image set we have is from (b)(6) 2021, one month after this secondary procedure.The kink is still present just distal to the arch, the angulation in the mid-thoracic region is still present but slightly improved, and the overlap between the alpha graft and the cmd remains at only just 1 stent in length.The appearance of the increased angulation in the mid-thoracic region of the graft complex may also have been a reason for the secondary procedure, but it has only resulted in a slight improvement.The gore device also crosses the kinked region of the tx2 graft just beyond the original surgical graft, but there is no improvement in that area after the secondary procedure.¿ patient outcome: patient tolerated the procedure.

Brand Name
ZENITH TX2 TAA ENDOVASCULAR GRAFT PROXIMAL COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key13684521
Report Number3005580113-2022-00033
Device Sequence Number16630315
Product Code MIH
UDI-Device Identifier10827002534282
UDI-Public(01)10827002534282(17)180121(10)E3294928
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2022
Report Date (Section F) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2018
Device Model NumberG53428
Device Catalogue NumberZTEG-2P-34-152-PF-US
Device Lot NumberE3294928
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/08/2022
Device Age4 YR
Event Location Hospital
Date Report to Manufacturer03/04/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/07/2022
Date Device Manufactured01/21/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown